American Journal of Numerical Analysis
ISSN (Print): 2372-2118 ISSN (Online): 2372-2126 Website: Editor-in-chief: Emanuele Galligani
Open Access
Journal Browser
American Journal of Numerical Analysis. 2014, 2(4), 115-127
DOI: 10.12691/ajna-2-4-4
Open AccessArticle

Optimal Quadrature Formulas with Derivative in the Space L2(m)(0,1)

Abdullo R. Hayotov1, , Farhod A. Nuraliev1 and Kholmat M. Shadimetov1

1Institute of Mathematics, National University of Uzbekistan, Do‘rmon yo‘li str., Tashkent, Uzbekistan

Pub. Date: June 09, 2014

Cite this paper:
Abdullo R. Hayotov, Farhod A. Nuraliev and Kholmat M. Shadimetov. Optimal Quadrature Formulas with Derivative in the Space L2(m)(0,1). American Journal of Numerical Analysis. 2014; 2(4):115-127. doi: 10.12691/ajna-2-4-4


This paper studies the problem of construction of optimal quadrature formulas in the sense of Sard in the space . In this paper the quadrature sum consists of values of the integrand and its first derivative at nodes. The coefficients of optimal quadrature formulas are found and the norm of the optimal error functional is calculated for arbitrary natural number and for any using S.L. Sobolev method which is based on discrete analogue of the differential operator. In particular, for m=2,3 optimality of the classical Euler-Maclaurin quadrature formula is obtained. Starting from m=4 new optimal quadrature formulas are obtained.

optimal quadrature formulas the error functional the extremal function the Sobolev space the optimal coefficients

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit


[1]  J.H. Ahlberg, E.N. Nilson, J.L. Walsh, The Theory of Splines and Their Applications, Academic Press, New York – London (1967).
[2]  I. Babuška, Optimal quadrature formulas, Dokladi Akad. Nauk SSSR. 149 (1963) 227-229. (in Russian).
[3]  P. Blaga, Gh. Coman, Some problems on optimal quadrature, Stud. Univ. Babe-Bolyai Math. 52, no. 4 (2007) 21-44.
[4]  B. Bojanov, Optimal quadrature formulas, Uspekhi Mat. Nauk. 60, no. 6(366) (2005) 33-52. (in Russian).
[5]  T. Catina S, Gh. Coman, Optimal quadrature formulas based on the -function method, Stud. Univ. Babe-Bolyai Math. 51, no. 1 (2006) 49-64.
[6]  M.A. Chakhkiev, Linear differential operators with real spectrum, and optimal quadrature formulas, Izv. Akad. Nauk SSSR Ser. Mat. 48, no. 5 (1984) 1078-1108. (in Russian).
[7]  Gh. Coman, Quadrature formulas of Sard type (Romanian), Studia Univ. Babes-Bolyai Ser. Math.-Mech. 17, no. 2 (1972) 73-77.
[8]  Gh. Coman, Monosplines and optimal quadrature formulae in Lp, Rend. Mat. (6) 5 (1972) 567-577.
[9]  A.O. Gelfond, Calculus of Finite Differences, Nauka, Moscow, 1967. (in Russian).
[10]  A. Ghizzetti, A. Ossicini, Quadrature Formulae, Akademie Verlag, Berlin, 1970.
[11]  R.W. Hamming, Numerical methods for Scientists and Engineers, McGraw Bill Book Company, Inc., USA, 1962.
[12]  A.R. Hayotov, G.V. Milovanović, Kh.M. Shadimetov, On an optimal quadrature formula in the sense of Sard. Numerical Algorithms, v.57, no. 4, (2011) 487-510.
[13]  P. Köhler, On the weights of Sard’s quadrature formulas, Calcolo, 25 (1988) 169-186.
[14]  F. Lanzara, On optimal quadrature formulae, J. Ineq. Appl. 5 (2000) 201-225.
[15]  A.A. Maljukov, I.I. Orlov, Construction of coefficients of the best quadrature formula for the class WL2(2)(M;ON) with equally spaced nodes, Optimization methods and operations research, applied mathematics, pp. 174-177, 191. Akad. Nauk SSSR Sibirsk. Otdel. Sibirsk. Ènerget. Inst., Irkutsk (1976). (in Russian).
[16]  L.F. Meyers, A. Sard, Best approximate integration formulas, J. Math. Physics, 29 (1950) 118-123.
[17]  S.M. Nikol’skii, To question about estimation of approximation by quadrature formulas, Uspekhi Matem. Nauk, 5:2 (36) (1950) 165-177. (in Russian).
[18]  S.M. Nikol’skii, Quadrature Formulas, Nauka, Moscow, 1988. (in Russian).
[19]  A. Sard, Best approximate integration formulas; best approximation formulas, Amer. J. Math. 71 (1949) 80-91.
[20]  A. Sard, Linear approximation, AMS, 1963.
[21]  I.J. Schoenberg, On monosplines of least deviation and best quadrature formulae, J. Soc. Indust. Appl. Math. Ser. B Numer. Anal. 2 (1965) 144-170.
[22]  I.J. Schoenberg, On monosplines of least square deviation and best quadrature formulae II. SIAM J. Numer. Anal. v.3, no. 2 (1966) 321-328.
[23]  I.J. Schoenberg, S.D. Silliman, On semicardinal quadrature formulae. Math. Comp. v.126 (1974) 483-497.
[24]  Kh.M. Shadimetov, Optimal formulas of approximate integration for differentiable functions, Candidate dissertation, Novosibirsk, 1983, p. 140. arXiv:1005.0163v1 [NA.math].
[25]  Kh.M. Shadimetov, Optimal quadrature formulas in L2m(Ω) and L2m(R1), Dokl. Akad. Nauk UzSSR. no.3 (1983) 5-8. (in Russian).
[26]  Kh.M. Shadimetov. The discrete analogue of the differential operator d2m/dx2m and its construction, Questions of Computations and Applied Mathematics. Tashkent, (1985) 22-35. ArXiv: 1001.0556.v1 [math.NA] Jan. 2010.
[27]  Kh.M. Shadimetov, Optimal Lattice Quadrature and Cubature Formulas, Doklady Mathematics, v.63, no. 1 (2001) 92-94.
[28]  Kh.M. Shadimetov, Construction of weight optimal quadrature formulas in the space L2(m) (0,N), Siberian J. Comput. Math. 5, no. 3, 275-293 (2002). (in Russian).
[29]  Kh.M. Shadimetov, A.R. Hayotov, Optimal quadrature formulas with positive coefficients in L2(m) (0,1) space, J. Comput. Appl. Math. 235, 1114-1128 (2011).
[30]  Shadimetov, Kh.M., Hayotov, A.R.: Optimal quadrature formulas in the sense of Sard in W2(m,m-1) space. Calcolo.
[31]  Shadimetov, Kh.M., Hayotov, A.R., Azamov, S.S.: Optimal quadrature formula in K2(P2). Applied Numerical Mathematics. 62, no.12, 1893-1909 (2012).
[32]  Shadimetov, Kh.M., Hayotov, A.R., Nuraliev, F.A.: On an optimal quadrature formula in Sobolev space L2(m) (0,1). J. Comput. Appl. Math. 243, 91-112 (2013).
[33]  S.L. Sobolev, Introduction to the Theory of Cubature Formulas, Nauka, Moscow, 1974. (in Russian).
[34]  S.L. Sobolev, The coefficients of optimal quadrature formulas, Selected Works of S.L. Sobolev, Springer, (2006) 561-566.
[35]  S.L. Sobolev, V.L. Vaskevich, The Theory of Cubature Formulas, Kluwer Academic Publishers Group, Dordrecht, 1997.
[36]  F.Ya. Zagirova, On construction of optimal quadrature formulas with equal spaced nodes. Novosibirsk (1982), 28 p. (Preprint No. 25, Institute of Mathematics SD of AS of USSR). (in Russian).
[37]  Z.Zh. Zhamalov, Kh.M. Shadimetov, About optimal quadrature formulas (Russian), Dokl. Akademii Nauk UzSSR, 7 (1980) 3-5. (in Russian).
[38]  A.A. Zhensikbaev, Monosplines of minimal norm and the best quadrature formulas (Russian), Uspekhi Matem. Nauk, 36 (1981) 107-159. (in Russian).